Robert Wooster, III

Robert Wooster, III

Assistant Professor of Mathematics

Department/Affiliation: Mathematics
Phone: 330-263-2140
Office Address: 312 Taylor
Email

Degrees

  • B.S., University of Connecticut, Natural Resources 1999
  • M.S., University of Connecticut, Mathematics, 2004
  • Ph.D., University of Connecticut, Mathematics 2009
    Thesis: Evolution Systems of Measures for Nonautonomous Stochastic Differential Equations with Lévy Noise

Courses Taught at Wooster

  • Calculus and Analytic Geometry II
  • Differential Equations
  • Calculus for Social Sciences
  • Probability and Statistics I
  • First Year Seminar
  • Multivariate Calculus
  • Real Analysis
  • Partial Differential Equations

Recent Senior Theses Advised

  • Clarifying Chaos: A Look into Chaotic Dynamical Systems (Mary Sefcik, 2014)
  • Markov Chain Theory with Applications to Baseball (Cal Thomay, 2014)
  • Ranking Systems and Their Applications to Sports (Michael Ries, 2014)
  • Keeping Your Options Open: An Introduction to Pricing Options (Ryan Snyder, 2014)
  • Insights into the tectonic evolution of the northern Snake Range metamorphic core complex from 40 AR/39 AR thermochronologic results, northern Snake Range, Nevada (Joe Wilch, Math and Geology, 2013)
  • The Truth about Lie Symmetries (Ruth Steinhour, 2013)

Research Interests

My interests are in analysis and probability. My graduate work concerned existence and uniqueness conditions for evolution systems of measures for time nonautonomous SDEs with Lévy noise. In the autonomous setting much work has been done concerning the existence and uniqueness of invariant (or stationary) measures. However with time-dependent coefficients we cannot in general expect to find invariant measures, but rather a family of probability measures. This family is called an evolution system of measures. I am currently interested in applications of SDEs and agent based modeling.

Publications

  • "The Touchy-Feely Integral: Using Manipulatives to Teach the Basic Properties of Integration", Primus, Vol. 23, No.7, pp. 605-616, 2013.
  • "Evolution Systems of Measures for Non-autonomous Ornstein-Uhlenbeck Processes with Lévy Noise," Communications on Stochastic Analysis, Vol. 5, No. 2, June 2011, pp. 353-370.